Hail, Delaware
- When
- August 16, 1:03 PM CST
- Where
- Delaware County, 2 mi W of Leach
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 36.200, -94.956
Thunderstorms developed along a cold front during the afternoon and evening of the 16th. The stronger storms produced damaging wind and some hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Thunderstorms developed along a cold front during the afternoon and evening of the 16th. The stronger storms produced damaging wind and some hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 16, 11:22 AM CST, 1 hour 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1222 PM CDT THU AUG 16 2012 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. MAIN CONCERN IS STORM DEVELOPMENT THIS AFTN AND INTO TONIGHT AS COLD FRONT AND PREFRONTAL WIND SHIFT MOVE THRU THE AREA. MID LEVEL CU FIELD HAS DEVELOPED ALONG THE WIND SHIFT...ALONG WITH A FEW SPOTTY SHOWERS. MCV IN N TX HAS ALSO HELPED TO GET SOME SMALL STORMS GOING IN SE OK. EXPECT THAT LATER THIS AFTERNOON STORMS WILL DEVELOP ALONG THE BOUNDARIES...WITH GUSTY WIND POTENTIAL WITH ANY DEVELOPMENT. STORMS WILL BE DISORGANIZED ENOUGH THAT WILL JUST CARRY A VCTS EXCEPT FOR MLC DUE TO STORMS JUST W OF THERE. OTHERWISE...TIMING THE VARIOUS WIND SHIFTS WILL BE OF CONCERN...ALSO. WINDS FOLLOWING THE WIND SHIFT SHOULD BE WESTERLY...BECOMING NORTHERLY BEHIND THE MAIN FRONT. ANY STORM OUTFLOWS WILL...OF COURSE...RESULT IN ERRATIC SPEEDS AND DIRECTIONS. VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD EXCEPT IN THUNDERSTORMS. && .PREV DISCUSSION... /ISSUED 910 AM CDT THU AUG 16 2012/ ..UPDATE... DISCUSSION... WIND SHIFT ASSOCIATED WITH THE FRONTAL BOUNDARY IS MAKING FAIRLY GOOD PROGRESS TO THE SOUTH AND EAST...AND OBSERVED PRESSURE RISES BEHIND THE BOUNDARY SUPPORT ITS SOUTHWARD PUSH CONTINUING FOR AT LEAST THE NEXT LITTLE BIT. EXPECT THAT IT WILL SLOW SOME/STALL AS DAYTIME HEATING COMMENCES. MID LEVEL CU FIELD DEVELOPING QUITE NICELY ALONG THE WIND SHIFT BOUNDARY...AND RADAR MOSAIC SHOWING SCATTERED THUNDERSTORM DEVELOPMENT ALONG THE BOUNDARY IN SOUTHWEST MISSOURI AND ALSO IN PARTS OF WESTERN OKLAHOMA. DEVELOPMENT ACROSS NORTHEAST OKLAHOMA WILL BE POSSIBLE THROUGH THE MORNING...AND ESPECIALLY INTO THE AFTERNOON. POPS HAVE BEEN INCREASED JUST A BIT DURING THE MORNING HOURS ACROSS NORTHEAST OKLAHOMA AND A SMALL PART OF NORTHWEST ARKANSAS. THE LOWER TEMPS AND DEW POINTS ARE LAGGING THE INITIAL WIND SHIFT BY A COUNTY OR TWO PER CURRENT MESONET OBS. THINK THAT THE COOLER AIR MAY HAVE A CHANCE TO MAKE IT INTO FAR NORTHWEST PARTS OF THE FORECAST AREA /OSAGE... PAWNEE...WASHINGTON/ BY MID TO LATE AFTERNOON...SO TEMPERATURES SHOULD STILL MAKE IT INTO THE MID TO UPPER 90S IN THIS REGION. HIGH TEMPERATURES WERE DECREASED BY A FEW DEGREES TO THE NORTHWEST OF TULSA...WITH PREVIOUSLY FORECAST VALUES MAINTAINED ELSEWHERE. IF MORE MORNING/EARLY AFTERNOON STORMS DEVELOP IN NORTHEAST OKLAHOMA THAN ARE CURRENTLY FORECAST...SOME OF THESE OTHER LOCATIONS WILL HAVE TO BE REVISED DOWNWARD AS WELL. PREV DISCUSSION... /ISSUED 614 AM CDT THU AUG 16 2012/ DISCUSSION... VFR CONDITIONS ARE EXPECTED THROUGH MUCH OF THE TAF PERIOD. A STRONG COLD FRONT WILL MOVE INTO NE OK AND NW AR THIS AFTERNOON. GUSTY SFC WINDS...BRIEF IFR VSBYS WILL ACCOMPANY TSRA ALONG BOUNDARY FROM MID AFTERNOON AT THOSE SITES. TSRA CHANCES DECREASE ACROSS THOSE SITES WITH VFR CONDITIONS TO RETURN OVERNIGHT. KFSM AND KMLC WILL SEE ONGOING CHANCES FOR TSRA RESULTING IN A PERIOD OF MVFR VSBYS THROUGH THE REMAINDER OF THE TAF PERIOD AFTER 00Z AS THE SURFACE FRONT SLOWS AS IT MOVES SOUTHEAST. TIMING BECOMES MORE UNCERTAIN...THEREFORE PROB GROUPS FROM 06Z ON WILL BE USED. PREV DISCUSSION... /ISSUED 407 AM CDT THU AUG 16 2012/ DISCUSSION... A COLD FRONT WILL PUSH SOUTH INTO NORTHEAST OKLAHOMA LATE THIS AFTERNOON AND WILL MOVE ACROSS THE REST OF THE AREA TONIGHT AND EARLY FRIDAY BEFORE IT STALLS ACROSS NORTH TEXAS. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG THE FRONT THIS AFTERNOON AND EVENING WITH A FEW SEVERE STORMS LIKELY. DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL LIKELY FORM OVERNIGHT NORTH OF THE FRONTAL BOUNDARY AND MOVE SOUTHEAST. THIS PATTERN IS LIKELY TO REPEAT ITSELF THE NEXT SEVERAL NIGHTS NORTH OF THE STALLED FRONTAL BOUNDARY WITH EACH SUCCESSIVE ROUND OF SHOWERS AND STORMS LIKELY TO BE A BIT FURTHER SOUTH AND WEST THAN THE PRECEDING ROUND. DRY WEATHER IS LIKELY TO RETURN BY SUNDAY AND CONTINUE INTO EARLY NEXT WEEK. THE ECMWF BRINGS A FAIRLY STRONG WAVE DOWN IN THE NORTHWEST FLOW ALOFT TOWARDS MIDWEEK AND IF THIS TREND CONTINUES IN FUTURE MODEL RUNS...POPS MAY NEED TO BE ADDED FOR THAT TIME FRAME. STAYED NEAR THE WARMER NAM MOS FOR HIGH TEMPERATURES THE NEXT FEW DAYS WITH OVERNIGHT LOWS LIKELY TO FALL BETWEEN THE COOL GFS MOS AND THE WARMER NAM MOS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....18 AVIATION...22
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1257 PM CDT THU AUG 16 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-171000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1257 PM CDT THU AUG 16 2012 ...SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DANGEROUS HEAT. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...ONGOING. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...EAST CENTRAL AND SOUTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A COLD FRONT HAS ENTERED PARTS OF NORTHEAST OKLAHOMA TO THE NORTHWEST OF TULSA EARLY THIS AFTERNOON...BUT IS EXPECTED TO BE QUASI STATIONARY THROUGH THE REMAINDER OF THE AFTERNOON. A WIND SHIFT IN ADVANCE OF THE FRONT IS MOVING SLOWLY THROUGH NORTHEAST OKLAHOMA AND INTO PARTS OF NORTHWEST ARKANSAS. SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND IN ADVANCE OF THE WIND SHIFT LINE...AND ADDITIONAL DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON AND EVENING ALONG THE MAIN FRONTAL BOUNDARY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WITH DAMAGING WINDS AND HAIL BEING THE MAIN THREATS. THE SEVERE POTENTIAL MAY WANE SOMEWHAT TOWARD LATE EVENING AS INSTABILITY DECREASES. TEMPERATURES HAVE WARMED WELL INTO THE 90S ACROSS MUCH OF EASTERN OKLAHOMA...WITH THE HIGHEST TEMPERATURES JUST BEHIND THE WIND SHIFT LINE...WHERE WINDS HAVE BECOME WESTERLY. HIGH TEMPERATURES NEAR 100...AND HEAT INDEX VALUES NEAR 105 WILL BE POSSIBLE THIS AFTERNOON. THE HEAT...GUSTY WINDS...AND CONTINUED DRY FUELS WILL RESULT IN AN ELEVATED FIRE DANGER. OUTFLOWS IN THE VICINITY OF THUNDERSTORMS COULD ALSO RESULT IN A QUICK RISE IN WIND SPEED AS WELL AS ERRATIC WIND DIRECTIONS THAT COULD CAUSE FIRE FIGHTING ISSUES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK LIKELY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY AND MONDAY...NO HAZARDS. TUESDAY AND WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT IS EXPECTED TO STALL WITHIN THE VICINITY OF THE RED RIVER FRIDAY AND SATURDAY. THUNDERSTORM CHANCES WILL REMAIN NORTH OF THE STALLED BOUNDARY. A SECONDARY PUSH OF DRIER AIR WILL ADVANCE THE FRONT FURTHER SOUTH BY SUNDAY...WHICH WILL MARK THE BEGINNING OF A PERIOD OF SETTLED WEATHER THAT WILL LIKELY CONTINUE INTO THE EARLY PART OF THE NEXT WORK WEEK. TOWARD THE MIDDLE OF NEXT WEEK...ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE AREA...INCREASING THUNDERSTORM CHANCES ONCE AGAIN. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
142 PM CDT THU AUG 16 2012
OKZ063-068-161915-
CHEROKEE OK-DELAWARE OK-
142 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 215 PM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
NORTHEASTERN CHEROKEE
IN NORTHEAST OKLAHOMA
SOUTHWESTERN DELAWARE
AT 141 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF LEACH...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OAKS...LEACH...TWIN OAKS...KANSAS
AND SCRAPER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3626 9478 3616 9479 3616 9480 3607 9480
3606 9502 3616 9503 3616 9501 3618 9501
TIME...MOT...LOC 1841Z 261DEG 15KT 3614 9495SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
153 PM CDT THU AUG 16 2012
OKZ063-161930-
DELAWARE OK-
153 PM CDT THU AUG 16 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CENTRAL DELAWARE
AT 153 PM CDT...A SMALL BUT STRONG THUNDERSTORM WAS LOCATED 4 MILES
WEST OF COLCORD...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COLCORD.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3640 9460 3621 9457 3620 9457 3619 9479
3629 9483
TIME...MOT...LOC 1853Z 254DEG 18KT 3626 9474The Tulsa radar (KINX), 55 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
9 thunderstorm wind, 3 hail. Local standard time, as filed.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down large trees at Shangri-La Marina.
Strong thunderstorm wind blew down a large shed. Large tree limbs were also blown down.
Strong thunderstorm wind blew down several large tree limbs.
Strong thunderstorm wind blew down power lines near E 41st Street South and S 129th East Avenue.
Strong thunderstorm wind blew down several trees and a fence near E 101st Street South and the Creek Turnpike.
Strong thunderstorm wind blew down large tree limbs.
Strong thunderstorm wind blew down several trees.
Strong thunderstorm wind blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2012Every state in 2012This day in weather historyWarnings in Oklahoma, August 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 407536, 407537, 407538, 407540, 407542, 407545, 407547, 407548, 407549, 407550, 407560, 407561.